Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada/Lexiva/Norvir
Mar 5, 2006

I was recently diagnosed with HIV and the tests showed a T-Cell count of 170 and viral load of 300,000+. My biggest concern with starting any drug therapy is side effects. So I really wasn't concerned about how many pills and how big the pills are. So, in talking with my doctor and pharmacist, I started treatment over a week ago with Truvada/Lexiva/Norvir, which I take at night. The doctor also said I had to take Bactrim as a prophylaxis. I think my body is taking the HIV combo pretty well, but the bactrim I find hard to tolerate. It causes diarrhea and headaches I think. Since I've stopped taking it after the 1st week, the only symptoms I've noticed are swollen feet and achy bones (ankles,feet). Is this a result of the HIV combo? I'm trying to drink as much water as possible. Other than that, there is just a slight metallic, tingling taste in the mouth after taking the pills. And I slept a lot the first couple of days of treatment. Is it okay for me not to take the bactrim? I'm pretty healthy otherwise and don't want to destroy the "good" bacteria in my system and put me out of balance. Also, am I out of the woods of getting the Lexiva rash if I haven't had any problems so far?

Response from Dr. Young

Thanks for your post.

First off, I do agree with you and your doctor's decision about starting medications and the medications that you started on-- it's actually one of the most popular first-line regimens in our office. Most of the fosamprenavir (Lexiva, Telzir) rashes that I've seen have occured in the first couple of weeks of treatment and are typically very mild.

It generally sounds like your tolerating things very well at this early stage (when side effects are typically at their worse). You're need for Bactrim isn't extreme, given that your CD4 count is close to 200 and that your on combination antiretroviral medications. This is especially true if your CD4% is over 15.

Let us know how you progress-- good health to you. BY



Previous
Antibodies present but not hiv virus
Next
Medication Honesty

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement